July  2017, 37(7): 3805-3830. doi: 10.3934/dcds.2017161

Conjugacies of model sets

1. 

Université de Lyon, Université Claude Bernard Lyon 1, Institute Camille Jordan, CNRS UMR 5208, 69622 Villeurbanne, France

2. 

Department of Mathematics, The University of Texas at Austin, Austin, TX 78712, USA

Received  March 2015 Revised  February 2017 Published  April 2017

Fund Project: The work of the first author is partially supported by the ANR SubTile NT09 564112. The work of the second author is partially supported by NSF grant DMS-1101326.

Let $M$ be a model set meeting two simple conditions: (1) the internal group $H$ is $\mathbb{R}^n$ (or a product of $\mathbb{R}^n$ and a finite group) and (2) the window $W$ is a finite union of disjoint polyhedra. Then any Delone set with finite local complexity (FLC) that is topologically conjugate to $M$ is mutually locally derivable (MLD) to a model set $M'$ that has the same internal group and window as $M$, but has a different projection from $H × \mathbb{R}^d$ to $\mathbb{R}^d$. In cohomological terms, this means that the group $H^1_{an}(M, \mathbb{R})$ of asymptotically negligible classes has dimension $n$. We also exhibit a counterexample when the second hypothesis is removed, constructing two topologically conjugate FLC Delone sets, one a model set and the other not even a Meyer set.

Citation: Johannes Kellendonk, Lorenzo Sadun. Conjugacies of model sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3805-3830. doi: 10.3934/dcds.2017161
References:
[1]

J. E. Anderson and I. F. Putnam, Topological invariants for substitution tilings and their associated $C^*$-algebras, Ergodic Th. & Dynam. Syst., 18 (1998), 509-537.  doi: 10.1017/S0143385798100457.  Google Scholar

[2]

J. B. AujogueM. BargeJ. Kellendonk and D Lenz, Equicontinuous factors, proximality and Ellis semigroup for Delone sets, in, Mathematics of Aperiodic Order, 309 (2015), 137-194.  doi: 10.1007/978-3-0348-0903-0_5.  Google Scholar

[3]

M. Baake and U. Grimm, Aperiodic Order: Volume 1, A Mathematical Invitation (Encyclopedia of Mathematics and its Applications) Cambridge University Press 2013. doi: 10.1017/CBO9781139025256.  Google Scholar

[4]

M. Baake and D. Lenz, Deformation of Delone dynamical systems and pure point diffraction, Journal of Fourier Analysis and Applications, 11 (2005), 125-150.  doi: 10.1007/s00041-005-4021-1.  Google Scholar

[5]

M. Baake and R. V. Moody, Weighted Dirac combs with pure point diffraction, J. Reine Angew. Math. (Crelle), 573 (2004), 61-94.  doi: 10.1515/crll.2004.064.  Google Scholar

[6]

V. BakerM. Barge and J. Kwapisz, Geometric realization and coincidence for reducible non-unimodular Pisot tiling spaces with an application to beta-shifts, Annales-Institut Fourier, 56 (2006), 2213-2248.  doi: 10.5802/aif.2238.  Google Scholar

[7]

M. Barge and J. Kellendonk, Proximality and pure point spectrum for tiling dynamical systems, Michigan Math. J., 62 (2013), 793-822.  doi: 10.1307/mmj/1387226166.  Google Scholar

[8]

M. BargeJ. Kellendonk and S. Schmieding, Maximal equicontinuous factors and cohomology for tiling spaces, Fundamenta Mathematicae, 218 (2012), 243-268.  doi: 10.4064/fm218-3-3.  Google Scholar

[9]

M. BargeS. ŠStimac and R. F. Williams, Pure discrete spectrum in substitution tiling spaces, Disc. & Cont. Dynam. Sys. A, 33 (2013), 579-597.  doi: 10.3934/dcds.2013.33.579.  Google Scholar

[10]

G. Bernuau and M. Duneau, Fourier analysis of deformed model sets, Directions in Mathematical Quasicrystals, CRM Monograph Series, AMS, Providence, RI, (2000), 43-60.   Google Scholar

[11]

H. Boulmezaoud, Cohomologie des pavages et leurs déformations, PhD-thesis, Lyon, 2009. Google Scholar

[12]

H. Boulmezaoud and J. Kellendonk., Comparing different versions of tiling cohomology, Topology and its Applications, 157 (2010), 2225-2239.  doi: 10.1016/j.topol.2010.06.004.  Google Scholar

[13]

A. Clark and L. Sadun, When shape matters: Deformations of tiling spaces, Ergod. Th. & Dynam. Systems, 26 (2006), 69-86.  doi: 10.1017/S0143385705000623.  Google Scholar

[14]

J. Kellendonk, Pattern-equivariant functions and cohomology, J. Phys A., 36 (2003), 5765-5772.  doi: 10.1088/0305-4470/36/21/306.  Google Scholar

[15]

J. Kellendonk, Pattern equivariant functions, deformations and equivalence of tiling spaces, Ergodic Theory Dynam. Systems, 28 (2008), 1153-1176.  doi: 10.1017/S014338570700065X.  Google Scholar

[16]

J. Kellendonk and I. F. Putnam, The Ruelle-Sullivan map for actions of $\mathbb{R}^n$, Math. Ann., 334 (2006), 693-711.  doi: 10.1007/s00208-005-0728-1.  Google Scholar

[17]

J. Kellendonk and L. Sadun, Meyer sets, topological eigenvalues, and Cantor fiber bundles, J. London Math. Soc, 89 (2014), 114-130.  doi: 10.1112/jlms/jdt062.  Google Scholar

[18]

J.-Y. Lee, Substitution Delone sets with pure point spectrum are inter-model sets, J. Geom. Phys., 57 (2007), 2263-2285.  doi: 10.1016/j.geomphys.2007.07.003.  Google Scholar

[19]

D. Rudolph, Rectangular tilings of $\mathbb{R}^n$ and free $\mathbb{R}^n$-actions, Dynamical systems, Springer Berlin Heidelberg, 1342 (1988), 653-688.  doi: 10.1007/BFb0082854.  Google Scholar

[20]

L. Sadun, Pattern-equivariant cohomology with integer coefficients, Ergodic Theory and Dynamical Systems, 27 (2007), 1991-1998.  doi: 10.1017/S0143385707000259.  Google Scholar

[21]

L. Sadun, Tiling spaces are inverse limits, J. Math. Physics, 44 (2003), 5410-5414.  doi: 10.1063/1.1613041.  Google Scholar

[22]

M. Schlottmann, Generalized model sets and dynamical systems, Directions in Mathematical Quasicrystals, CRM Monograph Series, AMS, Providence, 13 (2000), 143-159.   Google Scholar

[23]

B. Sing, Pisot Substitutions and Beyond, PhD thesis, Universität Bielefeld, 2007. Google Scholar

show all references

References:
[1]

J. E. Anderson and I. F. Putnam, Topological invariants for substitution tilings and their associated $C^*$-algebras, Ergodic Th. & Dynam. Syst., 18 (1998), 509-537.  doi: 10.1017/S0143385798100457.  Google Scholar

[2]

J. B. AujogueM. BargeJ. Kellendonk and D Lenz, Equicontinuous factors, proximality and Ellis semigroup for Delone sets, in, Mathematics of Aperiodic Order, 309 (2015), 137-194.  doi: 10.1007/978-3-0348-0903-0_5.  Google Scholar

[3]

M. Baake and U. Grimm, Aperiodic Order: Volume 1, A Mathematical Invitation (Encyclopedia of Mathematics and its Applications) Cambridge University Press 2013. doi: 10.1017/CBO9781139025256.  Google Scholar

[4]

M. Baake and D. Lenz, Deformation of Delone dynamical systems and pure point diffraction, Journal of Fourier Analysis and Applications, 11 (2005), 125-150.  doi: 10.1007/s00041-005-4021-1.  Google Scholar

[5]

M. Baake and R. V. Moody, Weighted Dirac combs with pure point diffraction, J. Reine Angew. Math. (Crelle), 573 (2004), 61-94.  doi: 10.1515/crll.2004.064.  Google Scholar

[6]

V. BakerM. Barge and J. Kwapisz, Geometric realization and coincidence for reducible non-unimodular Pisot tiling spaces with an application to beta-shifts, Annales-Institut Fourier, 56 (2006), 2213-2248.  doi: 10.5802/aif.2238.  Google Scholar

[7]

M. Barge and J. Kellendonk, Proximality and pure point spectrum for tiling dynamical systems, Michigan Math. J., 62 (2013), 793-822.  doi: 10.1307/mmj/1387226166.  Google Scholar

[8]

M. BargeJ. Kellendonk and S. Schmieding, Maximal equicontinuous factors and cohomology for tiling spaces, Fundamenta Mathematicae, 218 (2012), 243-268.  doi: 10.4064/fm218-3-3.  Google Scholar

[9]

M. BargeS. ŠStimac and R. F. Williams, Pure discrete spectrum in substitution tiling spaces, Disc. & Cont. Dynam. Sys. A, 33 (2013), 579-597.  doi: 10.3934/dcds.2013.33.579.  Google Scholar

[10]

G. Bernuau and M. Duneau, Fourier analysis of deformed model sets, Directions in Mathematical Quasicrystals, CRM Monograph Series, AMS, Providence, RI, (2000), 43-60.   Google Scholar

[11]

H. Boulmezaoud, Cohomologie des pavages et leurs déformations, PhD-thesis, Lyon, 2009. Google Scholar

[12]

H. Boulmezaoud and J. Kellendonk., Comparing different versions of tiling cohomology, Topology and its Applications, 157 (2010), 2225-2239.  doi: 10.1016/j.topol.2010.06.004.  Google Scholar

[13]

A. Clark and L. Sadun, When shape matters: Deformations of tiling spaces, Ergod. Th. & Dynam. Systems, 26 (2006), 69-86.  doi: 10.1017/S0143385705000623.  Google Scholar

[14]

J. Kellendonk, Pattern-equivariant functions and cohomology, J. Phys A., 36 (2003), 5765-5772.  doi: 10.1088/0305-4470/36/21/306.  Google Scholar

[15]

J. Kellendonk, Pattern equivariant functions, deformations and equivalence of tiling spaces, Ergodic Theory Dynam. Systems, 28 (2008), 1153-1176.  doi: 10.1017/S014338570700065X.  Google Scholar

[16]

J. Kellendonk and I. F. Putnam, The Ruelle-Sullivan map for actions of $\mathbb{R}^n$, Math. Ann., 334 (2006), 693-711.  doi: 10.1007/s00208-005-0728-1.  Google Scholar

[17]

J. Kellendonk and L. Sadun, Meyer sets, topological eigenvalues, and Cantor fiber bundles, J. London Math. Soc, 89 (2014), 114-130.  doi: 10.1112/jlms/jdt062.  Google Scholar

[18]

J.-Y. Lee, Substitution Delone sets with pure point spectrum are inter-model sets, J. Geom. Phys., 57 (2007), 2263-2285.  doi: 10.1016/j.geomphys.2007.07.003.  Google Scholar

[19]

D. Rudolph, Rectangular tilings of $\mathbb{R}^n$ and free $\mathbb{R}^n$-actions, Dynamical systems, Springer Berlin Heidelberg, 1342 (1988), 653-688.  doi: 10.1007/BFb0082854.  Google Scholar

[20]

L. Sadun, Pattern-equivariant cohomology with integer coefficients, Ergodic Theory and Dynamical Systems, 27 (2007), 1991-1998.  doi: 10.1017/S0143385707000259.  Google Scholar

[21]

L. Sadun, Tiling spaces are inverse limits, J. Math. Physics, 44 (2003), 5410-5414.  doi: 10.1063/1.1613041.  Google Scholar

[22]

M. Schlottmann, Generalized model sets and dynamical systems, Directions in Mathematical Quasicrystals, CRM Monograph Series, AMS, Providence, 13 (2000), 143-159.   Google Scholar

[23]

B. Sing, Pisot Substitutions and Beyond, PhD thesis, Universität Bielefeld, 2007. Google Scholar

[1]

Mauricio Achigar. Extensions of expansive dynamical systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020399

[2]

The Editors. The 2019 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2020, 16: 349-350. doi: 10.3934/jmd.2020013

[3]

Nitha Niralda P C, Sunil Mathew. On properties of similarity boundary of attractors in product dynamical systems. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021004

[4]

Toshiko Ogiwara, Danielle Hilhorst, Hiroshi Matano. Convergence and structure theorems for order-preserving dynamical systems with mass conservation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3883-3907. doi: 10.3934/dcds.2020129

[5]

Peter Giesl, Zachary Langhorne, Carlos Argáez, Sigurdur Hafstein. Computing complete Lyapunov functions for discrete-time dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 299-336. doi: 10.3934/dcdsb.2020331

[6]

Alessandro Fonda, Rodica Toader. A dynamical approach to lower and upper solutions for planar systems "To the memory of Massimo Tarallo". Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021012

[7]

Stefan Siegmund, Petr Stehlík. Time scale-induced asynchronous discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1011-1029. doi: 10.3934/dcdsb.2020151

[8]

Jiahao Qiu, Jianjie Zhao. Maximal factors of order $ d $ of dynamical cubespaces. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 601-620. doi: 10.3934/dcds.2020278

[9]

Fanni M. Sélley. A self-consistent dynamical system with multiple absolutely continuous invariant measures. Journal of Computational Dynamics, 2021, 8 (1) : 9-32. doi: 10.3934/jcd.2021002

[10]

Mikhail I. Belishev, Sergey A. Simonov. A canonical model of the one-dimensional dynamical Dirac system with boundary control. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021003

[11]

Lingju Kong, Roger Nichols. On principal eigenvalues of biharmonic systems. Communications on Pure & Applied Analysis, 2021, 20 (1) : 1-15. doi: 10.3934/cpaa.2020254

[12]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[13]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[14]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[15]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[16]

Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030

[17]

Javier Fernández, Cora Tori, Marcela Zuccalli. Lagrangian reduction of nonholonomic discrete mechanical systems by stages. Journal of Geometric Mechanics, 2020, 12 (4) : 607-639. doi: 10.3934/jgm.2020029

[18]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[19]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[20]

Lucio Damascelli, Filomena Pacella. Sectional symmetry of solutions of elliptic systems in cylindrical domains. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3305-3325. doi: 10.3934/dcds.2020045

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (42)
  • HTML views (49)
  • Cited by (3)

Other articles
by authors

[Back to Top]